Alert archive / Montana / Winter Storm Warnings in 2005

Winter Storm Warning 6, NWS Missoula, MT

December 28, 2005Mineral County, Missoula County, Sanders County, Montana

NWS Missoula, MT issued this winter storm warning at Dec 28, 2005, 1:16 PM MST for Mineral County, Missoula County, Sanders County, Montana. It took effect at Dec 28, 2005, 2:00 PM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2005, 1:16 PM MST (20:16 UTC)
In effect from
Dec 28, 2005, 2:00 PM MST
Expired
Dec 29, 2005, 3:46 AM MST
In force
14 hr
Issued by
NWS Missoula, MT

Counties Mineral County, MT, Missoula County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 59 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2005-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2005-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 282016
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
116 PM MST WED DEC 28 2005

.ANOTHER IN A SERIES OF VERY MOIST PACIFIC STORM SYSTEMS WILL MOVE
ACROSS THE NORTHERN ROCKIES TONIGHT. LOWER ELEVATION RAIN IS OCCURRING
IN ADVANCE OF THIS SYSTEM AND WILL CHANGE OVER TO ALL SNOW BEHIND
A COLD FRONT. THE RAIN WILL CHANGE OVER TO SNOW FROM WEST TO EAST
BEGINNING THIS EVENING. WIDESPREAD SIGNIFICANT SNOW ACCUMULATIONS
ARE EXPECTED.

MTZ002-007-043-290300-
/O.CAN.KMSO.SN.Y.0026.051229T0200Z-051229T1200Z/
/O.NEW.KMSO.SB.Y.0007.051229T0600Z-051230T0000Z/
WEST GLACIER REGION-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
116 PM MST WED DEC 28 2005

...SNOW ADVISORY IS CANCELLED...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 PM THIS
EVENING TO 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 5 PM MST THURSDAY. THE SNOW ADVISORY HAS BEEN
CANCELED. 

THE RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW LATE THIS EVENING
AS A COLD FRONT PASSES. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED.
BREEZY WEST WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE
BLOWING SNOW AT TIMES. THEREFORE...THE SNOW ADVISORY THAT WAS IN
EFFECT FOR THIS EVENING AND TONIGHT HAS BEEN REPLACED WITH A SNOW
AND BLOWING SNOW ADVISORY.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MTZ003-290300-
/O.CAN.KMSO.SN.Y.0026.051229T0200Z-051229T1200Z/
/O.NEW.KMSO.SB.Y.0007.051229T0600Z-051229T1200Z/
FLATHEAD/MISSION VALLEYS-
116 PM MST WED DEC 28 2005

...SNOW ADVISORY IS CANCELLED...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 PM THIS
EVENING TO 5 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 5 AM MST THURSDAY. THE SNOW ADVISORY HAS BEEN
CANCELED. 

THE RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW LATE THIS EVENING
AS A COLD FRONT PASSES. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED.
BREEZY WEST WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE
BLOWING SNOW AT TIMES. THEREFORE...THE SNOW ADVISORY THAT WAS IN
EFFECT FOR THIS EVENING AND TONIGHT HAS BEEN REPLACED WITH A SNOW
AND BLOWING SNOW ADVISORY.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MTZ001-290300-
/O.CAN.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/
/O.NEW.KMSO.SB.Y.0007.051229T0200Z-051229T1200Z/
KOOTENAI/CABINET REGION-
116 PM MST WED DEC 28 2005

...SNOW ADVISORY IS CANCELLED...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 7 PM THIS
EVENING TO 5 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 5 AM MST THURSDAY. THE SNOW ADVISORY HAS BEEN CANCELED. 

TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST AREAS. THEREFORE
THE FREEZING RAIN ADVISORY HAS BEEN ALLOWED TO EXPIRE. THE CURRENT
RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW LATE THIS EVENING AS A
COLD FRONT PASSES. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED.
BREEZY WEST WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE
BLOWING SNOW AT TIMES. THEREFORE...THE SNOW ADVISORY THAT WAS IN
EFFECT FOR THIS EVENING AND TONIGHT HAS BEEN REPLACED WITH A SNOW
AND BLOWING SNOW ADVISORY.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MTZ006-290300-
/O.UPG.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/
/O.NEW.KMSO.HS.W.0012.051229T0600Z-051230T0000Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
116 PM MST WED DEC 28 2005

...HEAVY SNOW WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
THURSDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

THE RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW LATE THIS EVENING
AS A COLD FRONT PASSES. ACCUMULATIONS OF 6 TO 10 INCHES WITH
LOCALLY HIGHER AMOUNTS TO 16 INCHES ARE EXPECTED. THEREFORE...THE
SNOW ADVISORY THAT WAS IN EFFECT HAS BEEN UPGRADED TO A HEAVY SNOW
WARNING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. CONDITIONS WITH THE HEAVY SNOW
WILL BE ESPECIALLY HAZARDOUS FOR OUTDOOR ENTHUSIASTS IN THE
HIGHER ELEVATIONS.

$$

IDZ005-006-290300-
/O.UPG.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/
/O.NEW.KMSO.HS.W.0012.051229T0200Z-051230T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
1216 PM PST WED DEC 28 2005

...HEAVY SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST
THURSDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

THE RAIN AND SNOW MIX WILL CHANGE TO SNOW LATE THIS EVENING AS A
COLD FRONT PASSES. ACCUMULATIONS OF 6 TO 10 INCHES WITH LOCALLY
HIGHER AMOUNTS TO 16 INCHES ARE EXPECTED. THEREFORE...THE SNOW
ADVISORY THAT WAS IN EFFECT HAS BEEN UPGRADED TO A HEAVY SNOW
WARNING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. CONDITIONS WITH THE HEAVY SNOW
WILL BE ESPECIALLY HAZARDOUS FOR OUTDOOR ENTHUSIASTS IN THE
HIGHER ELEVATIONS.

$$

MTZ004-290300-
/O.UPG.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/
/O.NEW.KMSO.WS.W.0006.051228T2100Z-051230T0000Z/
LOWER CLARK FORK REGION-
116 PM MST WED DEC 28 2005

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST AREAS. THEREFORE
THE FREEZING RAIN ADVISORY HAS BEEN ALLOWED TO EXPIRE. THE
RAIN AND SNOW MIX WILL CHANGE TO SNOW THIS EVENING AS A COLD FRONT
PASSES. ACCUMULATIONS OF 6 TO 10 INCHES WITH LOCALLY HIGHER
AMOUNTS ARE EXPECTED. BREEZY WINDS WILL COMBINE WITH THE FALLING
SNOW TO CREATE BLOWING SNOW AT TIMES. THEREFORE...THE SNOW
ADVISORY THAT WAS IN EFFECT HAS BEEN UPGRADED TO A WINTER STORM
WARNING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ009-MTZ005-290300-
/O.EXT.KMSO.SN.Y.0026.051229T0600Z-051230T0000Z/
WESTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS-
116 PM MST WED DEC 28 2005

...SNOW ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST THURSDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST THURSDAY. 

RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A
COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED WITH
LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ010-290300-
/O.EXT.KMSO.SN.Y.0026.051229T0600Z-051229T1200Z/
EASTERN LEMHI COUNTY-
116 PM MST WED DEC 28 2005

...SNOW ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
MST THURSDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO
5 AM MST THURSDAY. 

RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A
COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED WITH
LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
2 follow-up statements
000 
WWUS45 KMSO 290246
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
746 PM MST WED DEC 28 2005

.ANOTHER IN A SERIES OF VERY MOIST PACIFIC STORM SYSTEMS IS MOVING ACROSS
THE NORTHERN ROCKIES TONIGHT. LOWER ELEVATION RAIN IS OCCURRING IN
ADVANCE OF THIS SYSTEM AND WILL CHANGE OVER TO ALL SNOW BEHIND A
COLD FRONT. THE RAIN WILL CHANGE OVER TO SNOW FROM WEST TO EAST
BEGINNING EARLY TONIGHT. WIDESPREAD SIGNIFICANT SNOW ACCUMULATIONS ARE
EXPECTED.

IDZ005-006-291115-
/O.CON.KMSO.HS.W.0012.000000T0000Z-051230T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
646 PM PST WED DEC 28 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. 

THE RAIN AND SNOW MIX WILL CHANGE TO SNOW EARLY TONIGHT AS A COLD FRONT
PASSES. ACCUMULATIONS OF 6 TO 10 INCHES WITH LOCALLY HIGHER
AMOUNTS TO 16 INCHES ARE EXPECTED. 

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. CONDITIONS WITH THE HEAVY SNOW
WILL BE ESPECIALLY HAZARDOUS FOR OUTDOOR ENTHUSIASTS IN THE
HIGHER ELEVATIONS.

$$

MTZ006-291115-
/O.CON.KMSO.HS.W.0012.051229T0600Z-051230T0000Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
746 PM MST WED DEC 28 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 5 PM MST THURSDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST THURSDAY. 

THE RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW EARLY TONIGHT AS A COLD
FRONT PASSES. ACCUMULATIONS OF 6 TO 10 INCHES WITH LOCALLY HIGHER
AMOUNTS TO 16 INCHES ARE EXPECTED. 

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. CONDITIONS WITH THE HEAVY SNOW
WILL BE ESPECIALLY HAZARDOUS FOR OUTDOOR ENTHUSIASTS IN THE
HIGHER ELEVATIONS.

$$

MTZ004-291115-
/O.CON.KMSO.WS.W.0006.000000T0000Z-051230T0000Z/
LOWER CLARK FORK REGION-
746 PM MST WED DEC 28 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY.

THE RAIN AND SNOW MIX WILL CHANGE TO SNOW TONIGHT AS A COLD FRONT
PASSES. ACCUMULATIONS OF 6 TO 10 INCHES WITH LOCALLY HIGHER
AMOUNTS ARE EXPECTED. BREEZY WINDS WILL COMBINE WITH THE FALLING
SNOW TO CREATE BLOWING SNOW AT TIMES. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ001-291115-
/O.CON.KMSO.SB.Y.0007.000000T0000Z-051229T1200Z/
KOOTENAI/CABINET REGION-
746 PM MST WED DEC 28 2005

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST THURSDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY. 

THE CURRENT RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW TONIGHT AS A COLD
FRONT PASSES. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. BREEZY
WEST WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING
SNOW AT TIMES. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MTZ002-007-043-291115-
/O.CON.KMSO.SB.Y.0007.051229T0600Z-051230T0000Z/
WEST GLACIER REGION-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
746 PM MST WED DEC 28 2005

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM
THIS EVENING TO 5 PM MST THURSDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM
THIS EVENING TO 5 PM MST THURSDAY. 

THE RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW TONIGHT AS A COLD FRONT
PASSES. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. BREEZY WEST
WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING SNOW AT
TIMES. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MTZ003-291115-
/O.CON.KMSO.SB.Y.0007.051229T0600Z-051229T1200Z/
FLATHEAD/MISSION VALLEYS-
746 PM MST WED DEC 28 2005

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM
THIS EVENING TO 5 AM MST THURSDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM
THIS EVENING TO 5 AM MST THURSDAY. 

THE RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW TONIGHT AS A COLD FRONT
PASSES. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. BREEZY WEST
WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING SNOW AT
TIMES. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

IDZ009-MTZ005-291115-
/O.CON.KMSO.SN.Y.0026.051229T0600Z-051230T0000Z/
WESTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS-
746 PM MST WED DEC 28 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST THURSDAY. 

RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A
COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED WITH
LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ010-291115-
/O.CON.KMSO.SN.Y.0026.051229T0600Z-051229T1200Z/
EASTERN LEMHI COUNTY-
746 PM MST WED DEC 28 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 AM MST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
MST THURSDAY. 

RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A
COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED WITH
LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 291046
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
346 AM MST THU DEC 29 2005


IDZ005-006-MTZ006-291200-
/O.CAN.KMSO.HS.W.0012.000000T0000Z-051230T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
BITTERROOT/SAPPHIRE MOUNTAINS-
246 AM PST THU DEC 29 2005 /346 AM MST THU DEC 29 2005/

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HEAVY
SNOW WARNING. 

$$

MTZ004-291200-
/O.CAN.KMSO.WS.W.0006.000000T0000Z-051230T0000Z/
LOWER CLARK FORK REGION-
346 AM MST THU DEC 29 2005

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
STORM WARNING. 

$$

MTZ002-007-043-291200-
/O.CAN.KMSO.SB.Y.0007.000000T0000Z-051230T0000Z/
WEST GLACIER REGION-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
346 AM MST THU DEC 29 2005

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY. 

$$

MTZ001-003-291200-
/O.CAN.KMSO.SB.Y.0007.000000T0000Z-051229T1200Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
346 AM MST THU DEC 29 2005

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY. 

$$

IDZ009-MTZ005-291200-
/O.CAN.KMSO.SN.Y.0026.000000T0000Z-051230T0000Z/
WESTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS-
346 AM MST THU DEC 29 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. 

$$

IDZ010-291200-
/O.CAN.KMSO.SN.Y.0026.000000T0000Z-051229T1200Z/
EASTERN LEMHI COUNTY-
346 AM MST THU DEC 29 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 28, 9:55 AM MST, 3 hours 21 minutes earlier.

Area forecast discussion, Dec 28, 9:55 AM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
955 AM MST WED DEC 28 2005

.UPDATE...UPDATED THE ZONES TO ISSUE A FREEZING RAIN ADVISORY FOR
THE KOOTENAI AND CABINET REGION AS WELL AS REISSUE THE ADVISORY
FOR THE LOWER CLARK FORK REGION. BOTH ARE THROUGH NOON. TEMPS
SHOULD BE ABOVE FREEZING IN ALL AREAS BY NOON AS THE WARM FRONT
PASSES. BASED ON CURRENT TRENDS...DECIDED TO KEEP THE FOG IN THE
MISSOULA AND BITTERROOT VALLEYS ALL DAY TODAY AND TO INCLUDE A
RAIN/SNOW MIX WORDING FOR MOST ZONES FOR TODAY.

&&

PREV DISCUSSION...TODAY THROUGH THURSDAY...A VERY MOIST WARM
PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT THE NORTHERN ROCKIES
TODAY. WARM MOIST AIR OVERRUNNING COOLER AIR AT THE LOWER LEVELS
WILL MAKE FOR WIDESPREAD RAIN AND HIGH MOUNTAIN SNOWS INTO THIS
AFTERNOON. FREEZING RAIN IS AGAIN A POSSIBILITY THIS MORNING AS
TEMPERATURES IN THE VALLEYS HOVER NEAR THE FREEZING MARK. SNOW
LEVELS OVER REGIONS MOST IMPACTED BY PRECIPITATION TODAY LOOK HIGH
ENOUGH THAT THEY WILL BE ABOVE PASS LEVELS SO HIGHLIGHTS ARE NOT
WARRANTED. HOWEVER THIS EVENING THE COLD FRONT ASSOCIATED WITH
THIS SYSTEM WILL PUSH THROUGH THE NORTHERN ROCKIES. SNOW LEVELS IN
THE COLDER AIR BEHIND THE FRONT WILL COME CRASHING DOWN TO THE
VALLEY FLOORS. SNOW ACCUMULATIONS ALONG AND BEHIND THE FRONT LOOK
TO BE IN SNOW ADVISORY CRITERIA (2 TO 5 INCHES) OVER MOST AREAS.
HEAVIER PRECIPITATION LOOKS TO TAPER OFF BEHIND THE FRONT. SNOW
SHOWERS LOOK TO BE FAIRLY WIDESPREAD IN THE UNSTABLE AIRMASS
BEHIND THE FRONT THURSDAY...HOWEVER SNOW AMOUNTS WILL BE ON THE
LIGHT SIDE.
THURSDAY NIGHT THROUGH TUESDAY...GFS AND ECMWF MODELS REMAIN
PRIMARY GUIDANCE FOR EXTENDED FORECAST BECAUSE OF SUPERIOR
PERFORMANCE HISTORY. WITH THAT IN MIND...THE NEW ECMWF MODEL HAS
DEPARTED FROM PREVIOUS SOLUTIONS IN THE SUNDAY THROUGH TUESDAY
PERIOD BY SLOWING WEATHER SYSTEM TIMING AND WEAKENING STRENGTH OF
DISTURBANCES. THE NEW GFS SOLUTION LOOKS VERY SIMILAR TO PREVIOUS
RUNS. WITH THAT ANALYSIS...I HAVE HIGH FORECAST CONFIDENCE THROUGH
SATURDAY...THEN DECREASING CONFIDENCE SUNDAY THROUGH TUESDAY. HAVE
DECIDED TO STICK WITH THE GFS FOR NOW AND SEE HOW GUIDANCE CHANGES
OVER THE NEXT 24 HRS. NEXT PACIFIC SYSTEM WILL MOVE INTO THE AREA
FRIDAY NIGHT AND SATURDAY WITH MOST OF THE PRECIPITATION ENERGY
FOCUSED IN NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA. ANOTHER
SYSTEM WILL MOVE INTO THE AREA ON MONDAY AND MONDAY NIGHT...THOUGH
I THINK TIMING AND STRENGTH OF THIS SYSTEM IS A LITTLE SUSPECT.

AVIATION...A MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO
IMPACT THE NORTHERN ROCKIES OVER THE NEXT 24 HOURS. EXPECT
WIDESPREAD PRECIPITATION LOWERED CEILINGS AND MOUNTAIN
OBSCURATIONS. THERE IS ALSO THE POTENTIAL THIS MORNING FOR
FREEZING RAIN...SEE APPROPRIATE TAFS AND TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FREEZING RAIN ADVISORY UNTIL NOON WEDNESDAY FOR KOOTENAI/CABINET
     REGION...LOWER CLARK FORK REGION.

     SNOW ADVISORY FROM 5 PM TO 8 PM WEDNESDAY ABOVE 6500 FEET FOR
     LOWER CLARK FORK REGION.

     HEAVY SNOW WARNING FROM 8 PM WEDNESDAY TO 5 PM THURSDAY FOR
     LOWER CLARK FORK REGION.

     HEAVY SNOW WARNING FROM 8 PM WEDNESDAY TO 5 PM THURSDAY FOR
     BITTERROOT/SAPPHIRE MOUNTAINS.

     SNOW ADVISORY FROM 5 PM WEDNESDAY TO 5 AM THURSDAY ABOVE 6500
     FEET FOR KOOTENAI/CABINET REGION.

     SNOW ADVISORY FROM 8 PM WEDNESDAY TO 5 AM THURSDAY FOR WEST
     GLACIER REGION...FLATHEAD/MISSION VALLEYS...BUTTE/BLACKFOOT
     REGION...POTOMAC/SEELEY LAKE REGION.

     SNOW ADVISORY FROM 8 PM WEDNESDAY TO 5 PM THURSDAY FOR
     MISSOULA/BITTERROOT VALLEYS.

ID...HEAVY SNOW WARNING FROM 5 PM WEDNESDAY TO 5 PM THURSDAY FOR
     NORTHERN CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS.

     SNOW ADVISORY FROM 8 PM WEDNESDAY TO 5 AM THURSDAY FOR WESTERN
     LEMHI COUNTY...EASTERN LEMHI COUNTY.

&&

UPDATE...CHURCH
PREV DISCUSSION...CHURCH
AVIATION...HENRY
Hazardous weather outlook, Dec 28, 3:46 AM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
346 AM MST WED DEC 28 2005

IDZ005-006-009-010-MTZ001>007-043-291200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
246 AM PST WED DEC 28 2005 /346 AM MST WED DEC 28 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WET AND WINTERY WEATHER SYSTEM WILL MOVE THROUGH THE AREA TODAY
AND TONIGHT. RAIN AND FREEZING RAIN WILL CHANGE OVER TO SNOW THIS
EVENING AS THE COLD FRONT PASSES THROUGH AND SNOW LEVELS LOWER FROM
HIGH ELEVATIONS TO THE VALLEY FLOORS OVERNIGHT. WINTER WEATHER
HIGHLIGHTS ARE IN EFFECT. PLEASE CONTINUE TO MONITOR FORECASTS AND
THE GTFWSWMSO BULLETIN FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF WINTER WEATHER SYSTEMS ARE EXPECTED TO IMPACT THE
AREA. THE NEXT SYSTEM WILL MOVE THROUGH THE AREA FRIDAY NIGHT AND
SATURDAY. WINTER WEATHER HIGHLIGHTS ARE POSSIBLE DURING THIS
PERIOD AND THEN AGAIN IN THE MONDAY AND MONDAY NIGHT PERIOD AS YET
ANOTHER SYSTEM MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:51 AM MSTSnow AdvisoryMSODeer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more24 hr
Dec 28, 6:23 AM MSTFreezing Rain AdvisoryMSOGranite, Mineral, Missoula, Ravalli, Sanders3 hr
Dec 28, 1:16 PM MSTHeavy Snow WarningMSOGranite, Missoula, Ravalli15 hr
Dec 28, 1:16 PM MSTSnow and Blowing Snow AdvisoryMSODeer Lodge, Flathead, Granite, Lake, Lincoln, Missoula and 3 more15 hr

Nearby

Winter Storm Warnings in Montana, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.